Alert archive / Maine / Wind Advisories in 2020

Wind Advisory 4, NWS Gray, ME

March 14, 2020Franklin County, Oxford County, Somerset County, Maine

NWS Gray, ME issued this wind advisory at Mar 14, 2020, 3:23 AM EDT for Franklin County, Oxford County, Somerset County, Maine. It took effect at Mar 14, 2020, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2020, 3:23 AM EDT (07:23 UTC)
In effect from
Mar 14, 2020, 8:00 AM EDT
Expired
Mar 14, 2020, 6:00 PM EDT
In force
10 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME

The radar

The Portland,ME radar (KGYX), 123 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2020-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2020-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -165 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
-165 m²/s²
0-3 km storm-relative helicity
-130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WWUS71 KGYX 140723
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
323 AM EDT Sat Mar 14 2020

MEZ007>009-142200-
/O.NEW.KGYX.WI.Y.0004.200314T1200Z-200314T2200Z/
Northern Oxford-Northern Franklin-Central Somerset-
Including the cities of Upton, Wilsons Mills, Andover, Byron, 
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, 
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, 
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, 
and Jackman
323 AM EDT Sat Mar 14 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Oxford, Northern Franklin and Central 
  Somerset Counties.

* WHEN...From 8 AM this morning to 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and scattered power outages may
  result. Outdoor recreation interests should expect strong wind
  gusts, especially at higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:22 AM EDT, 1 minute earlier.

Area forecast discussion, Mar 14, 3:22 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Gray ME
322 AM EDT Sat Mar 14 2020

.SYNOPSIS...
High pressure will gradually build into the forecast area today
with gusty westerly winds expected. The high will continue to
build across the forecast area Sunday and crest overhead on
Monday with sunny skies and lighter winds. A weak low pressure
system will move across the forecast area on Tuesday with rain
and snow showers. High pressure then builds in midweek.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Gusty west winds will be the main story today with many areas
gusting to between 30 and 40 MPH. The western ME mountains will
see a tighter pressure gradient and stronger CAA so winds are
expected to be higher, gusting to around 50 MPH at times,
especially at higher elevations where outdoor activities take
place.

Otherwise, mostly sunny skies are expected on the coastal plain,
with more clouds and some snow showers in the upslope flow
regime in the mountains. Temperatures will still get to around
50 degrees on the coastal plain and southern NH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Winds gradually diminish this evening as high pressure gradually
builds in from the west. Mostly clear skies are expected. Sunny
but still breezy on Sunday as the center of high pressure will
still be well to the north in Quebec. Colder temperatures are
also expected on Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The 500 mb pattern over North America will feature zonal flow over
the eastern CONUS, a ridge into AK and an upper low dropping down
the West Coast.  The upper low over the West Coast will slowly
meander towards the Great Lakes late next week transitioning to an
open wave while two short waves will drop out of central Canada.
This first short wave swings through SE Canada Tuesday bringing a
chance of precipitation Tuesday and a shot of cooler air Wednesday.
The second short short wave moves through SE Canada late this
week around the same time the opening wave reaches the Great
Lakes. There will be cold air behind the second short wave while
there will be plenty of mild air ahead of the opening wave
setting up and sharp temperature gradient ahead of our next
chance of precipitation late next week.

High pressure crosses the area Sunday night into Monday for a cold
night followed by fair weather Monday with highs in the upper 20s in
the mtns to low 40s across srn New Hampshire. Clouds will increase
Monday night as the high slides to our SE and a short wave
approaches from the west. Return flow around the high will
bring milder air into the region Tuesday. The approaching short
wave will bring a chance of rain and snow showers to start but
will change over to mostly rain showers for most of the area
outside of the higher terrain. Colder air will move in behind
the short wave has high pressure builds in from the northwest
Wednesday. Unsettled conditions are expected Thursday into the
weekend as a short wave drops out of SE Canada while an open
wave approaches from the Great Lakes. There will be a sharp
temperature gradient between these features lending to a best
chance for frozen p-types in the mtns and rain south of the
mtns.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Gusty westerly flow will continue today with VFR
conditions for all but the mountains where MVFR is possible in
upslope snow showers. Expect westerly wind gusts 25 to 35 kt
area-wide today, diminishing this evening. VFR and lighter winds
on Sunday.

Long Term...VFR expected Sunday night into Monday. Clouds
increase Monday night as the next system approaches bringing
-SHRA for most and -SHSN across the mtns Tuesday. Conditions
 improve Wednesday as high pressure builds in from the NW.

&&

.MARINE...
Short Term...Gales remain in place on the outer waters today
with strong SCA on the bays. Winds will gradually diminish later
tonight and Sunday but still remain gusty.

Long Term...Quiet on the waters Sun night into Mon night. The
next system crosses the area Tues bringing SCA winds and seas.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 8 AM this morning to 6 PM EDT this evening
     for MEZ007>009.
NH...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ151-
     153.
     Gale Warning until 2 PM EDT this afternoon for ANZ150-152-154.

&&

NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...Schroeter
Hazardous weather outlook, Mar 13, 3:22 PM EDT, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Gray ME
322 PM EDT Fri Mar 13 2020

MEZ023>027-NHZ014-141930-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
322 PM EDT Fri Mar 13 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ028-141930-
Coastal Waldo-
322 PM EDT Fri Mar 13 2020

This Hazardous Weather Outlook is for south central Maine.

.DAY ONE...This Afternoon and Tonight.

Scattered west wind gusts to around 30 mph expected through this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>022-033-NHZ001>013-015-141930-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
322 PM EDT Fri Mar 13 2020

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

Scattered west wind gusts to around 30 mph expected through this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152-154-141930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
322 PM EDT Fri Mar 13 2020

...GALE WARNING IN EFFECT UNTIL 2 PM EDT SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-141930-
Penobscot Bay-Casco Bay-
322 PM EDT Fri Mar 13 2020

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

No hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:13 PM EDTSmall Craft AdvisoryGYX35 hr

Nearby

Wind Advisories in Maine, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.